Lightning, Hunterdon
- When
- May 1, 10:12 PM EST
- Where
- Hunterdon County, Lambertville
- Crop damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 40.370, -74.930
Lightning struck in the middle of a field at a farm in Lambertville and ignited a hay fire.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Lightning struck in the middle of a field at a farm in Lambertville and ignited a hay fire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 1, 8:10 PM EST, 2 hours 2 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 910 PM EDT TUE MAY 1 2007 .UPDATE #2 /TONIGHT/... WILL BE UPDATING AGAIN TO INCREASE POPS ACROSS THE BOARD. WILL GO CATEGORICAL N AND W OF PHILLY, LIKELIES ACROSS THE METRO AREA AND CHANCE POPS FURTHER S. LATEST RADAR IMAGERY SHOWS A LARGE SWATH OF SHOWERS ACROSS THE NORTHERN HALF OF PA MOVING EASTWARD AND OTHER SHOWERS AND STORMS HAVE DEVELOPED FURTHER S ACROSS SERN PA AND NJ. STILL EXPECT THE MOST ACTIVITY TO THE NORTH, WITH LESS TO THE S. NIERENBERG && .UPDATE /TONIGHT/... HAVE SENT AN UPDATE TO THE CURRENT ZONE PACKAGE MAINLY TO MAKE SOME ADJUSTMENTS TO CLOUD COVER. BASED ON CURRENT RADAR TRENDS, POPS LOOK REASONABLE, WITH MORE ACTIVITY TO THE NORTH AND WEST AND LESS TO THE SOUTH AND EAST. HOWEVER, A FEW SHOWERS HAVE BEGUN TO MOVE INTO THE PHILLY METRO AREA AND PORTIONS OF S JERSEY. THE ACTIVITY WILL CONTINUE TO BE MONITORED. CURRENT SATELLITE IMAGERY DOES SHOW TOPS WARMING, IN GENERAL, AS THE ACTIVITY MOVES EAST. NIERENBERG && 430 PM EDT TUE MAY 1 2007 .SYNOPSIS... LOW PRESSURE, CENTERED NEAR CHICAGO AT MID AFTERNOON, WILL RACE TO THE EAST. THE LOW IS FORECAST TO PASS ACROSS PENNSYLVANIA TONIGHT, THEN OFF THE NEW JERSEY COAST EARLY ON WEDNESDAY MORNING. HIGH PRESSURE WILL GRADUALLY BUILD DOWN FROM THE NORTHWEST BEHIND THE LOW AND IT SHOULD INFLUENCE OUR REGION THROUGH THE WEEKEND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... LOW PRESSURE WAS MOVING ACROSS THE SOUTHERN GREAT LAKES REGION THIS AFTERNOON. THERE WAS A FAIR AMOUNT OF SHOWER AND TSTM ACTIVITY IN THE STRONG WARM ADVECTION TO THE EAST OF THE LOW. THE SHOWERS AND TSTMS EXTENDED ACROSS LAKE ERIE AND NORTHERN PENNSYLVANIA. THE SURFACE LOW IS EXPECTED TO ZIP TO THE EAST TONIGHT. THE BEST CHANCES FOR PRECIP WILL BE ALONG AND TO THE NORTH OF THE LOWS TRACK. AS A RESULT, WE HAVE LIKELY OR CATEGORICAL POPS FOR OUR COUNTIES TO THE NORTH OF KPHL. WE HAVE CHANCE POPS FOR KPHL AND NEARBY LOCATIONS TO THE EAST AND SOUTH. FOR OUR COUNTIES IN EXTREME SOUTHERN NEW JERSEY AND ON THE DELMARVA SOUTH OF THE CANAL, WE ONLY HAVE SLIGHT CHANCE POPS FOR AFTER MIDNIGHT, WITH MUCH LESS LIFT EXPECTED THERE. THE 850 MB LOW IS FORECAST TO TRACK ACROSS THE SOUTHERN TIER OF NEW YORK STATE BETWEEN ABOUT 11:00 PM AND 5:00 AM. THERES SOME FAIRLY STRONG WARM ADVECTION OUT AHEAD OF THE SYSTEM. ALSO, A 50 KNOT JET WILL DEVELOP ON THE SOUTH SIDE OF THE LOW OVERNIGHT. IN LIGHT OF THE WARM ADVECTION ALOFT AND THE JET, WELL CERTAINLY NEED TO MENTION TSTMS, EXCEPT IN OUR FAR SOUTHERN COUNTIES. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... AFTER THE LOW PASSES OFF THE COAST, IT IS EXPECTED TO DRAG A FRONTAL BOUNDARY THROUGH THE SOUTHERN PART OF OUR FORECAST AREA IN ITS WAKE. AS A RESULT, THERE MAY BE SCATTERED SHOWERS IN OUR FAR SOUTHERN COUNTIES ON WEDNESDAY MORNING. HIGH PRESSURE WILL THEN BUILD DOWN FROM THE NORTHWEST FOR THURSDAY AND FRIDAY. THE GFS IS HINTING AT SOME LIGHT PRECIP SPREADING UP FROM THE SOUTH FOR LATE THURSDAY NIGHT AND FRIDAY MORNING. WITH THE STRONG HIGH TO THE NORTH, WEVE OPTED TO FAVOR THE NAM AT THIS POINT, KEEPING THE FORECAST DRY. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... BY LATE FRIDAY, THE AXIS OF A MID AND UPPER LEVEL RIDGE IS FORECAST TO EXTEND ALONG THE MISSISSIPPI RIVER VALLEY. MEANWHILE, A TROUGH WILL REMAIN OVER FAR EASTERN CANADA AND THE WESTERN NORTH ATLANTIC. THE PATTERN IS NOT ANTICIPATED TO BE VERY PROGRESSIVE, SO WE SHOULD STAY IN A DRY AND COOL PATTERN THROUGH THE WEEKEND, WITH A WARMING TREND POSSIBLE EARLY IN THE NEW WEEK. OF COURSE, ANY WARMING TREND WILL BE DEPENDENT UPON THE TROUGH SHIFTING TO THE EAST. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... VFR CONDITIONS ARE GENERALLY EXPECTED FOR THE TAF VALID PERIOD THROUGH 18Z WEDNESDAY. THE WARM FRONT TO OUR SOUTH WAS LOSING ITS EFFECT AT EARLY AFTERNOON, AND THE BAND OF MID CLOUDS WAS LIFTING NORTH AND SHRINKING. A FEW CUMULUS CLOUDS COULD FORM IN THE DEVELOPING WARM SOUTHERLY FLOW LATE TODAY, ALONG WITH SCATTERED RESIDUAL MID CLOUDS, OTHERWISE HIGH AND THEN MID CLOUDS ARE EXPECTED TO FILTER INTO THE AREA FROM THE WEST TOWARD AND AFTER DARK, WITH CEILINGS LOWERING TO HIGH STRATOCUMULUS LEVELS LATER IN THE EVENING, BY ABOUT 02Z TO 04Z OR SO. THEN, A FEW SHOWERS COULD BEGIN TO FORM TOWARD AND AFTER MIDNIGHT AS THE BEST FORCING ACTS ON THE DECLINING INSTABILITY OF THE AIRMASS A REMARK FOR SHOWERS IN THE VICINITY WAS USED FOR THIS. THE BEST INSTABILITY APPEARS TO BE OVER OUR NORTHERN TAF SITES, AND CB WAS ADDED TO THE STRATOCUMULUS CEILINGS FOR RDG AND ABE TO INDICATE A CHANCE FOR CONVECTION. AS THE LOW MOVES THROUGH THE AREA WEDNESDAY MORNING TOWARD SUNRISE, WINDS SHOULD SWING FROM A SOUTH OR SOUTHWEST TO A WEST AND THEN NORTHWEST DIRECTION DURING WEDNESDAY MORNING, WITH SPEEDS PICKING UP TO 10 OR 12 KNOTS AS THE BOUNDARY LAYER RECOUPLES. IT WAS DECIDED TO RETAIN A MID CLOUD BROKEN LAYER IN THE MORNING FOR SIMPLICITYS SAKE, BUT THIS IS LIKELY TO FADE AS THE MOISTURE AND LIFT RECEDE BY MIDDAY. && .MARINE... NO HEADLINES ARE ANTICIPATED FOR THE MARINE FORECAST. WINDS AND SEAS WILL BUILD A LITTLE BIT IN THE SOUTHERLY TO SOUTHWESTERLY FLOW DEVELOPING LATE TODAY AND INTO TONIGHT, BUT CONDITIONS SHOULD REMAIN JUST BELOW SMALL CRAFT ADVISORY CRITERIA. AFTER THE WINDS BECOME MORE WEST TO NORTHWEST WEDNESDAY AFTER THE FRONTAL PASSAGE, SEAS SHOULD RELAX A BIT. THEN, FINE MARINE CONDITIONS WILL ENSUE FOR THE REST OF THE WEEK AND INTO THE WEEKEND. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS/NEAR TERM/SHORT TERM/LONG TERM...IOVINO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 518 AM EDT TUE MAY 1 2007 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-021000- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 518 AM EDT TUE MAY 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN PENNSYLVANIA...NEW JERSEY EXCEPT FOR THE FIVE NORTHEAST COUNTIES...DELAWARE AND THE ADJACENT PORTIONS OF THE MARYLAND EASTERN SHORE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-021000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 518 AM EDT TUE MAY 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY AND THE ATLANTIC COASTAL WATERS OF NEW JERSEY AND DELAWARE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MPD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 950 PM EDT TUE MAY 1 2007 NJZ012>014-020-026-020400- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-COASTAL OCEAN- INCLUDING THE CITIES OF...NEW BRUNSWICK...FREEHOLD...SANDY HOOK... JACKSON...LONG BEACH ISLAND 950 PM EDT TUE MAY 1 2007 ...STRONG THUNDERSTORMS OVER PORTIONS OF EASTERN NEW JERSEY... A FEW STRONG THUNDERSTORMS HAVE DEVELOPED OVER MIDDLESEX, MONMOUTH AND OCEAN COUNTIES IN NEW JERSEY. MOVEMENT OF THESE STORMS IS GENERALLY TO THE EAST. BRIEF HEAVY RAIN, CLOUD TO GROUND LIGHTNING AND SMALL HAIL IS POSSIBLE WITH ANY OF THESE THUNDERSTORMS. PONDING OF WATER ON ROADWAYS AND IN POOR DRAINAGE AREAS IS ALSO POSSIBLE IN THE STRONGER STORMS. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE DURING THE OVERNIGHT HOURS. NIERENBERG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1017 PM EDT TUE MAY 1 2007 PAZ060-061-068-069-020430- BERKS-LEHIGH-MONTGOMERY-BUCKS- INCLUDING THE CITIES OF...READING...ALLENTOWN...NORRISTOWN... DOYLESTOWN 1017 PM EDT TUE MAY 1 2007 ...STRONG THUNDERSTORM IN EASTERN BERKS COUNTY... A STRONG THUNDERSTORM WAS LOCATED IN EASTERN BERKS COUNTY AND WAS MOVING TO THE EAST. THIS STORM WILL AFFECT PORTIONS OF LEHIGH AND NORTHERN BUCKS AND MONTGOMERY COUNTIES. BRIEF HEAVY RAIN, SMALL HAIL AND CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM. SOME PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS IS ALSO POSSIBLE. NIERENBERG
The Philadelphia radar (KDIX), 65 km away, was scanning. The volume nearest the first event began at 03:13 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2007Every state in 2007This day in weather historyWarnings in New Jersey, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19157.